Medical questions & health advice by board certified doctors
"My period started near beginning of October and I'm still on it. What could be the problem?"
Ive been off the depo shot since mid september
Sorry to hear about your continued bleeding. While it is hard to know exactly how long you are implying that you have been having menstrual bleeding, it is clear that this is not normal for you. In situations like this, it is important to speak with your doctor. There are two obvious reasons for you to speak with your doctor: first, it is important to find out what is wrong. Second, bleeding for that long can lead to problems such as anemia that can leave you feeling fatigued, worn down, and susceptible to illness or other medical problems. With regards to the first, it is true that changes in hormonal birth control methods can have effects on the length of your menstrual cycle. Also, things that thin your blood such as aspirin and other non-steroidal anti-inflammatory drugs can thin your blood and make you bleed more (also prescribed blood thinners such as coumadin, of course). If you are not taking any of those and don't have problems with bleeding in the past, you may have a medical condition that needs to be diagnosed and treated. Your OB/GYN will be in an excellent position to help, so please speak with your doctor.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.